MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-4535
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
It was reported that the "patient arrived in clinic with obvious component failure on x-ray.Felt hip let go.X-rays from (b)(6)2023 showed evidence of start of failure.The x-ray showing full failure was taken on (b)(6) 2024.".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed via provided photographs of the devices and clinician review of the provided medical records.Method & results: -product evaluation and results: the reported devices were not returned; however, photographs were provided for review.The photographs show severe wear of the stem trunnion consistent with loss of taper lock.-clinician review: a review of the provided medical information by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a total hip arthroplasty total hip arthroplasty since i was able to see an x-ray both with impending catastrophic failure and full catastrophic failure.I cannot confirm the explantation because i have no documentation such as the surgeon's notes, operation reports, or post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The root causes of catastrophic trunnion failure with head neck disassociation are multifactorial including surgical technique factors, importantly the way that the femoral head and trunnion are prepared prior to and during insertion.Patient factors can also contribute including the patient's lifestyle, activity level and bmi.Implant factors can also possibly contribute." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem.The reported devices were not returned; however, photographs were provided for review.The photographs show severe wear of the stem trunnion consistent with loss of taper lock.The event was further confirmed via review of the provided medical records by a clinical consultant: "i can confirm that the patient had a total hip arthroplasty total hip arthroplasty since i was able to see an x-ray both with impending catastrophic failure and full catastrophic failure.[.] root cause analysis: the root cause of this event cannot be determined with certainty.The root causes of catastrophic trunnion failure with head neck disassociation are multifactorial including surgical technique factors, importantly the way that the femoral head and trunnion are prepared prior to and during insertion.Patient factors can also contribute including the patient's lifestyle, activity level and bmi.Implant factors can also possibly contribute." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the "patient arrived in clinic with obvious component failure on x-ray.Felt hip let go.X-rays from (b)(6) 2023 showed evidence of start of failure.The x-ray showing full failure was taken on (b)(6) 2024.".

Brand Name
ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19037611
Report Number0002249697-2024-00548
Device Sequence Number15462797
Product Code LPH
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number6021-4535
Device Lot Number41686501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale
Patient Weight96 KG
Patient RaceAmerican Indian Or Alaskan Native